Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Leveteracetam side effects?

(5 Posts)
LucyLocketLostHerPocket Mon 11-Apr-16 10:50:52

Hi I've been prescribed a low dose of leveteracetam (?) also known as Keppra I think. Just wondering if anyone knows about side effects especially if it causes weight gain? I know it's shallow to worry about it really but on top of everything else I really don't need to gain 20lbs.
Any advice gratefully appreciated.

LucyLocketLostHerPocket Mon 11-Apr-16 19:54:08

Doh it's called levetiracetam and now I've googled the side effects it's bloody scary. suicidal thoughts, mood and personality changes and extreme tiredness to mention a few. Something to look forward to then.

CatsRule Sun 17-Apr-16 22:16:20

My ds was on it, a low dose too, and he was quite irritated and angry sometimes...his behaviour was extreme at times. He is only 4 so it's difficult to truly know how he felt.

I did recently speak to an adult and she said that on a low dose she felt annoyed a lot and quite irritable.

My ds certainly didn't put in weight but I'm not sure about that side effect. The lady I spoke to who was on it didn't have any extra weight and she didn't mention that as a side effect, just her feelings of annoyance.

kirinm Mon 18-Apr-16 08:47:07

I've been taking a dosage for years and other than the usual side effects you get from starting a new medication in the early days (which lasted a week or two) I have no long term side effects.

Those that I had when I first started were headaches, teeth grinding etc. Nothing major.

kirinm Mon 18-Apr-16 08:47:33

That should've read 'high dosage ' 1000mg x 2 per day.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now